Symbicort long term side effects

Common Questions and Answers about Symbicort long term side effects

symbicort

There are no side effects from steroids under 1000ug/day. Over that with long term use there are some side effects, such as osteoporosis and cataracts. You have to take much higher levels of steroid to start getting the weight gain.
I have no desire to do anything, constantly obsessing and worrying about anything and everything. My doc did tell me about the side effects, but how long are the side effects going to last? I read the thread here, only a couple of ladies here mentioned that the side effects went away after few weeks or a couple of months, most of the ladies here quit Yaz after a month. I dont think i can stand another week.
There is more and more data coming in that shows systemic effects from long term use of the inhaled steroids, such as bone loss. Asthma will be successfully treated when they find the true cause. Asthmatics have abnormal immune systems. The whole bad air theory does not jive. If that were true 100% of us would have asthma. Some countries with the worst air have the lowest asthma rates.
She now has a feeling of pins and needles and numbness in her hands and feet, calves and thighs and her feet feel very cold. UNDER SINGULAIR SIDE EFFECTS THAT YOU MUST TELL YOUR DOCTOR ABOUT RIGHT AWAY IT SAYS: A FEELING OF PINS AND NEEDLES OR NUMBNESS IN ARMS OR LEGS!!! She called her doctor, told him this was happening and he said "OK". That was it, nothing more!!!
Obviously, you want to be on the prednisone for as short a time as possible to avoid long term side effects. However, NOT being on it is sometimes not an option. Everyone is different and can/will react to medications differently - and the side effects that one person experiences may not affect someone else with the same medication and dosage. So, unfortunately, it' simpossible for someone to tell you how long you can be on th eprednisone before side effects starting taking their toll.
It seem to work really well but I just read the side effects and scared me a little. One of them is cancer, and the other anaphylaxis. it says that out of 4,000 people, 20 got cancer. Is this a safe treatment?
I have recently been prescribed symbicort, but for some reason I read that corticosteroids are more widely used? Does anyone know whether long term acting beta agonists or cortisteroids are safer long term? What is safer on the heart? Also does xanax counter effect the high blood pressure etc. associated with asthma medicines?
COPD is the umbrella term that includes chronic bronchitis and emphysema. The symbicort is good for reducing the inflammation (therefore narrows the breathing tubes) in the lung pathways. It should help your bronchitis.
I am taking inhaled symbicort for months but I still have breathing problems
I heard that symbicort has less long term side effects but after over a year my FEV1 scores haven't improved at all on it
If she has allergies, it's not a bad idea to keep her on the singulair, in my opinion. There have been no reported long-term effects of montelukast. Some people report side effects in conjunction with singulair, but all can be attributed to other conditions those reporting them have. That's just my two cents, but I think that's a decision you and your daughter's doctor should carefully consider.
I recently developed some PVCs (heart palpatations), and I would really like to use a long term asthma controller in place of the symbicort that does not have increased heart rate as a side effect. Are there any somewhat effective asthma medications (long term controller, not rescue inhaler) that do not have increased heart rate as one of the side effects? I would really like to know, because I hate taking that symbicort.
I was told by my specialist that I have to live with daily symptoms as they are not considered detrimental as I am on the highest inhaled steroid dose allowed over a long term basis. It's hard as most days I spend my mornings coughing up all of the excess mucous in my lungs that have accumulated over night. Then there are days of asthma symptoms on top of that. I was told to just keep taking reliever medicine, such as my Oxeze to relieve symptoms.
I am 47 and I don't want to stay in steroid all my life. It is already giving me side effects. Please can you respond?. Sorry for my English, it is my second language.
I tried an inhaled steriod to help control my asthma as my ventolin use had increased daily. I used this for only 4 weeeks and it seemed to bring my asthma under control but the resulting hoarse throat got to the point that I stopped using the steriod. It has been 5 weeks since I stopped using it but the hoarse throat, raspy voice and the constant feeling of needing to clear my throat persists. My GP has given me a dose of oral anti-fungals which did not help.
And it is safe, not a cause of significant liver disease, and not associated with other side effects, deemed serious. To the best of our current knowledge, the long term use of a nasal steroid, as directed, does not pose a problem. However, if your symptoms diminish during certain seasons, you may not and should not take the drug during those times. Singulair and inhaled steroids are complementary in the treatment of asthma.
It takes care of all of my chronic asthma conditions and I use an emergency inhaler for when I have a trigger that causes an attack. Check your side effects. I know for a fact that Singulair can cause ear ache and chest infection as well as other annoying side effects because I have had them, I got off of the medication because I didn't see improvement, my friend stayed on it and loves what it does for her. My mother in law is on it and loves it.
I've noticed there are a lot of bad side effects (as there is with any drug I suppose) and I know most of them are from long-term use and ten days isn't really long term use, but they still worry me! I'm on a preventer (symbicort), two puffs morning and night. But I still find I'm using my Ventolin at least 5 times a day (bad, I know!!) but I am wondering if there's anything less drastic than Prednisone I could take?
Hi! I would definitely not recommend stopping the prednisone early - stopping it too abruptly can cause even more damage to the adrenals than taking it. Prednisone basically takes over the work of your own adrenals, so by tapering it down, it gives your body to start doing its own job again. No, the 120 mg of prednisone daily is NOT safe - it's way too much.
There are two active ingrediants in these medications. The reason you may not stay on a combination med long term is that there is an FDA warning against long term use of LABA's by asthma patients. The medication is safe when used in combination with ICS (as in a combination med like Advair, Symbicort or Dulera). However, since the warning is on the LABA class of meds, it is on all meds that contain them. If asthma can be controlled without them it is better to not use them.
How long should seretide take to work, if it does? I am worried about long term use of inhaled steroids. PF varies between about 310 (if I miss a dose) to around 400. Is this improvement enough to warrant continued use. I have never had a 'classic' asthma attach - how concerned should I be about the cough as asthma symptom? My dr. seems more worried than me. Could the cough be due to allergy rather than purely asthma. Something else... Is there any other approach on management?
Hi huni2, I have asthma too. My doctor prescribed two types of inhalers for me. One of the medications is called Pulmicort. This medication I use once is the morning and once at night. The other medication is called Bricanyl Turburhaler. Some people also call it a " puffer" or an " inhaler". The Bricanyl I am instructed to use as needed, not every day. I can understand why you are hesitant or scared to take prednisone.
I take dulera now and it seems better than symbicort but I heard that symbicort has been studied long term and is safe long term
Is it on the list of side effects? I know some bp meds do cause a cough, just wondering why you wouldn't have it year around and if you should be looking elsewhere for the cause, i.e., seasonal environmental allergies. I believe sore throat and cough are symptoms of uncontrolled GERD, which I have also. Good luck.
Sure enough, cut my asthma med Symbicort to 1 puff once a day from 4 puffs and at half the dose. This is a good thing because long term use does cause bone loss and I m a 65 year old very active female. Last year I broke a bone in my ankle walking on a flat surface so bone loss is an issue for me. For this reason I stopped cold turkey the omepazole and all hell broke loose with reflux, burning stomach, burping and gas.
it is the newest inhaler so no one knows the side effects long term yet it seemed more effective than symbicort at controlling, chest tightness late in the day I was also trying this 6 week azithromycin treatment so maybe that caused the antibiotic resistant infection I'd be interested in hearing from others who have these bad infections and wheezing on dulera.
1.) Inhaled corticosteroid. 2.) Inhaled long-acting bronchodilator. 3.) Some combination thereof.
you may wish to consider that xolair may mess up your immune system and weigh the benefits and risks of taking it long term. some drugs like symbicort have been tested long term so there is safety data but I'm not sure this is the case with xolair "Antibiotics were frequently over prescribed for years, but I seriously doubt they are the cause of your asthma. It sounds more like undiagnosed asthma made you more susceptible to infections.
MedHelp Health Answers